I am a mid 40ish year old male, who was just put on Fluoxetine for depression and anxiety issues. I have been on them for a week now, and have experienced the nausea, increased anxiety, tiredness and dry mouth – that I was warned about. What else can I expect before this levels off?
Hello paulco. Welcome to the site.
With SSRI meds it take time to adjust and time for full effectiveness. Often side effects go away fairly soon. If they stay bothersome you need to call you psychiatrist. Not all work the same and each person reacts differently. There are others to try if this is not a good fit. Generally the doc will give you something for nausea if too difficult, and the rest will settle soon.
Give your doc a call as he has all your medical records and can decide if this is going to work for you. I am sure others will weigh in with their responses soon. gum, hard candy will help.
Hello paulco, I took Fluoxetine one time and my psychiatrist took me off quickly as it caused my anxiety and panic to soar out of control. He then put me on pamalor to calm my depression and anxiety then months later he put me back on SSRI's. For the dry mouth suck on ice chips or sugarless candies. There is also sprays you can get at a drug store for dry mouth. Best wishes to you.
Thanks everyone for your suggestions! I did contact my doctor, and she told me that these symptoms are typical and should diminish within another week or so. So, I will carry on with the hopes that the side effects will lessen - but today's nausea has been the worst! I did read somewhere else that usually the worst nausea occur after the first week - and today is my seventh day...
- Fluoxetine Information for Consumers
- Fluoxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jun 2010 • 3 answers
Posted 4 Sep 2011 • 1 answer
Posted 1 Apr 2012 • 5 answers
Hi again... I have been on fluoxetine for 16 days now for depression and anxiety issues. I have had?
Posted 16 Aug 2012 • 1 answer
Posted 10 Jul 2013 • 3 answers